It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-22-2006, 12:49 PM   #1
Senior Member
(female)
 
Join Date: Dec 2004
Posts: 126
mshatch HB User
New Protocal bad reaction

Hey Everyone
I have a question... Last week I went to my Pm doc and we went from hydro to oxycodone. She put me on 4.88 oxycodone (percodan), I was on hydro 10.Problem is this.. I was started off at 6 a day. I usually take 2 hydro's 3x's a day. she said that the oxy would be about eqivalant. So i tryed taking 2 at a time. Nothing happened I was still hurting. She had told me I could take up to 9 or 10 a day safely. so i ended up taking 9 or 10 a day. Still nothing I mean I was getting no relief. To top it all off I was itching like I had fleas. My next appointment was for next week. I called her office and told the receptionist what was going on. She told me she would try to get in touch with the doc and see what she said. She wants to see me tommorrow and I have to bring the meds I have left. I only have 4 pills left. I should have double that. Do you all think she will be mad at me or do you all think i did something wrong? I mean the meds werent working and she did say I could take more but maybe she might think its excessive. What do u all think?
Thanks
MSHATCH

 
Old 05-22-2006, 03:36 PM   #2
Senior Veteran
(male)
 
Join Date: May 2003
Posts: 818
bulletinboard25 HB User
Re: New Protocal bad reaction

I don't know. From my experience with PM's... if you should have 8 and you have 4, you are in for some trouble.

I've seen doctors release patients for less..

Don't mean to scare you, but I don't know how she'll react. Even if she said you coudl take more, she still could be super ******. I don't know. I hope it works out, but I'm scared for you.

 
Sponsors Lightbulb
   
Old 05-23-2006, 05:42 AM   #3
Senior Veteran
(female)
 
Kissa's Avatar
 
Join Date: Mar 2004
Location: O Hi O
Posts: 2,018
Kissa HB UserKissa HB UserKissa HB UserKissa HB UserKissa HB User
Re: New Protocal bad reaction

Unfortunately that could pose a potential problem but it's really hard to say. If she said you could take more but was not specific about how much more it then it's more on the doctors end than yours. You did indicate that she said you could take 9-10 a day is that what you did or did you take more in addition to that?

Last edited by Kissa; 05-23-2006 at 05:43 AM.

 
Old 05-23-2006, 07:58 AM   #4
Senior Veteran
(female)
 
Join Date: Oct 2005
Posts: 1,569
tina76 HB User
Re: New Protocal bad reaction

In your post you say that she said you could take 9-10 a day safely...was this just informational or was it in the context that you could take more than your normal dosage if you were having increased pain? Did you try calling the doctor when you first discovered that the meds were not effective at the dose you were taking? Or did you start taking the 9-10 a day and then call? If you tried contacting her and were not able to get in touch with her and were having the added pain they may be more lenient with you. But if you were taking the 9-10 a day at a time that you would have been able to contact her and ger her instruction as to what to do about your added pain they may be upset that you decided to adjust your own dose without contacting them first. It is really hard to say. I do understand your worry. I've been there! Hopefully they will just adjust your dose and give you a refill. It does sound like you had some confusion as to how much you were "allowed" to take with them telling you that you could take the 9-10 a day safely. I'm guessing that the doctor was telling you that on a more informational basis, but it would be easy to confuse that with permission to take up to 9-10. But for future reference...always follow what is printed on your prescription bottle if there is any doubt. Better safe than sorry. And if that is not effective do whatever you can to get in contact with your doctor to discuss an increase in dosage. Most doctors do not take well to patients increasing their medication without permission. If you are not able to get in contact with YOUR doctor and are in a lot of pain, you are probably better off going to your local urgent care center or emergency room and telling them of your situation, etc.... This shows your doctor that you took every step possible to get medical advice.

I really hpoe this works out for you. I know how much it sucks to be worrying about what is going to happen during your appointment. I have a feeling things are going to be okay. Just explain everything that happened and that you thought you were able to take up to 10 a day. Most likely they will refill but will be more strict on telling you what type of protocol to follow if this ever happens again.

Let us know what happens!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
need llmd, that does cowden or buhner protocal Idesign50 Lyme Disease 2 02-25-2010 05:31 AM
Anaphylactic Reaction? ScaredofStings Allergies 10 06-12-2009 09:16 AM
Allergic reaction and Hashi's Oleander53 Thyroid Disorders 20 10-06-2008 08:54 PM
Reaction to Pain Meds?? Re: Brother's Hip Surgery SpinalMalady Pain Management 4 06-02-2008 06:00 AM
Is this a normal sulfa antibiotic allergy? Scary reaction, please HELP? Phoenix126 Open to All Other Health Topics 10 08-11-2007 07:18 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (158), gmak (155), Shoreline (149), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (668), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:44 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!